SCOTT H. KORN, M.D.; JOYCE B. COMER, Pharm. D.
To the editor: Shook and associates (1) have reported in a recent issue two cases of ethanol intoxication in patients receiving high doses of intravenous nitroglycerin.
We have had occasion to make relevant observations in a 69-year-old man with documented three-vessel coronary disease admitted to our intensive care unit with prolonged episodes of chest pain and diaphoresis accompanied by ST segment elevation in leads V3-6. Despite the administration of nifedipine and propranolol, the patient required an infusion of intravenous nitroglycerin (Tridil; American Critical Care, McGraw Park, Illinois) at a rate of 2000 µg/min (1600 mg/L at 75 mL/h) to alleviate
Learn more about subscription options.
Register Now for a free account.
KORN SH, COMER JB. Intravenous Nitroglycerin and Ethanol Intoxication. Ann Intern Med. 1985;102:274. doi: 10.7326/0003-4819-102-2-274_1
Download citation file:
Published: Ann Intern Med. 1985;102(2):274.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only